I have a prolactin secrating tumour in my pituitary gland, I had been diagnosed by a doctor for being slightly hypothyroid and have other elevated hormones, estrogen testosterone. I just saw an endo who is telling me all my hormone levels are within normal range. He doesn' t believe the tumour is having any affect on my thyroid function at all. From what Ive read the Pituitary gland controls hormone levels and having a tumour in this gland can cause alot of problems. He only perscribed cabaser, which I think is used only to control prolactin levels. Can someone correct me if Im wrong? Im worried that it will cause me more thyroid problems.
The pituitary controls almost all the hormones you are correct. The doc however is thinking that you have one (1) problem and therefore cannot have another. He has found the one (1) thing wrong with you, you have met your imaginary quota for illness and therefore he is not going to test or even look for any other illness.
I am being a bit sarcastic about the doctor, not you - because it is sad, and I see it all the time -even with my own doctors (I have been told I cannot get another rare disease because I have already had one!) so I think they have been taught in school that patients have one (1) problem.
In reality. you need to take the copy of the tests you have and find another doctor who should be not only an endocrinologist but a neuro-endocrinoligst at a pituitary center. Then you have a better chance at a doctor who will test your hormones more, and will treat more of your hormones because the tumor may be effecting other sites. Thyroid is frequently an issue with pituitary patients (as is growth hormone) and should be monitored - in fact TSH should not even be used to judge you now. Are you getting free T3 and free T4 testing done?
I have had my ft3 and ft4 checked before, and I had seen a doctor who didn't know about the Prolactinoma that prescribed me thyroid meds. My biggest concern is that that this Prolactinoma will cause me even bigger problems with my hormones. Im not sure if you can have a Prolactinoma and not have it cause problems with thyroid and other hormones? DO you know if it can have an effect on estrogen and progesterone? And what other hormones need to be looked at? What else it can effect?
From what I know, prolactin itself does not interact with other hormones and does not cause other hormones to change. However, the pressure of the tumor may - as they may not know exactly where the tumor is and it can press on several areas and impact several hormones. However those with prolactin issues to have period issues so they should test LH, FSH, estradiol and testosterones to see what is abnormal as well.
So it behooves the doctor when the person has a pituitary issue to test well and wide but that does not mean they do - and it helps too that since hormones work in loops to test the entire loop to see what is the source but in the 30 seconds they spend with you, it is hard to get that across.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.